Ask an expert
Question

12 Apr 2006

esophegus burn?
Dear Doc, I have been experiencing this problem since mid December 2005. I hope you don't find this message too long-winded, but I feel you should know the my history since since problem started in order for you to make a probable diagnosis without actually being able to do an examination.

I have been experiencing a burning sensation of my esophogus (excuse spelling) since about mid December last year. It is very subtle, not like heartburn, but nevertheless very irritating having been something I've experienced for a long time. I've tried antacids which haven't helped at all. I've notice a reddening at the back of my throat, similar to what I've seen when I've been sick with tonsillitus.

My mom passed away very suddently late in 2005. I went into a sort of depression, as I couldn't eat solids, and when I did eat, it was in very small quantities only. I would often vomit, not being able to keep much down. Even when brushing my teeth, it would cause me to wretch and bring up whatever I had ingested before brushing. I could literally feel my health going downhill and was living on a meal replacement formula which I drank only once a day. I have also been on Aropax since January and was wondering if perhaps this could be a side effect of the medication, although I am sure this started before the treatment. I am eating completely normally now though. Also, I think I should mention that I have been drinking alcohol on a regular basis, about two glasses of wine, or two spirit drinks, almost every night since my father started developing serious symptoms of Alzheimer's Disease about two years ago. He is still alive, but presently literally waisting away in a nursing home. I was a complete teetotaller before this. Do you think maybe the alcolhol consumption might be the cause of his problem.

I anxiously await your reply.
Regards, Panda.
Answer 503 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Dear Panda
You may have a higher than normal acid production in your stomach and YES I think the alcohol has an influence - I don't think you should be taking Alcohol with Aropax. You are actually self-medicating with alcohol - it relieves your anxiety and I think there are healthier ways to do this - ask your doctor to prescribe an antidepressant with anti anxiety effects rather than Aropax which can make you more stimulated.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9362 votes
No
67% - 19305 votes
Vote